Alert archive / Puerto Rico / Flash Flood Warnings in 2009
Flash Flood Warning 51, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 10, 2009, 6:17 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2009, 6:17 PM CDT (23:17 UTC)
- Expired
- Oct 10, 2009, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 46 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 102317
FFWSJU
PRC047-101-143-145-110300-
/O.NEW.TJSJ.FF.W.0051.091010T2317Z-091011T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
717 PM AST SAT OCT 10 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
COROZAL
MOROVIS
VEGA ALTA
VEGA BAJA
* UNTIL 1100 PM AST
* AT 656 PM AST...A USGS RIVER GAGE SENSOR ALONG THE RIO CIBUCO AT
VEGA BAJA INDICATED THE RIVER WAS AT 10.71 FEET AND RISING RAPIDLY
AND FLOOD STAGE IS 15 FEET. RIVER IS FORECAST TO CREST AT 17.18 AT
MIDNIGHT.
IMPACT STATEMENTS WITH THIS RIVER INCLUDES...
...AT 11.11 FEET.. FLOODING MAY OCCUR AT ROADS 160...2...686...687
AND 689. ALSO...PUENTE EL INDIO IMPASSABLE....FLOODING IN MOROVIS
WITH RIO UNIBON.
...AT 12.00 FEET...FLOODING MAY OCCUR UPSTREAM OF THE GAGE IN VEGA
ALTA...FATIMA AND COREA SECTOR.
AT 16.00 FEET...RIVER FLOODING MAY CLOSE DOWN ROUTE 2 BETWEEN VEGA
BAJA AND VEGA ALTA. ROUTES 675 AND 676 MAY ALSO BE IMPASSABLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1850 6641 1849 6633 1829 6631 1829 6642
$$
FC
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN3 follow-up statements
000
WGCA72 TJSJ 110156
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
956 PM AST SAT OCT 10 2009
PRC047-101-110201-
/O.CAN.TJSJ.FF.W.0051.000000T0000Z-091011T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COROZAL PR-MOROVIS PR-
956 PM AST SAT OCT 10 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MOROVIS AND COROZAL
MUNICIPALITIES...
NO FLOODING PROBLEMS HAVE BEEN OBSERVED.
LAT...LON 1849 6639 1848 6634 1837 6631 1836 6636
$$
PRC143-145-110300-
/O.CON.TJSJ.FF.W.0051.000000T0000Z-091011T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-VEGA BAJA PR-
956 PM AST SAT OCT 10 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM AST FOR VEGA
BAJA AND VEGA ALTA MUNICIPALITIES...
AT 930 PM AST...A USGS SENSOR AT THE CIBUCO RIVER INDICATED THAT THE
RIVER WAS CRESTING AROUND 13.29 FEET AND FLOOD STAGE IS FEET.
HOWEVER...FLOODING WAS REPORTED ON ROUTES 620 AND 647 IN VEGA ALTA
EARLIER THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 1849 6639 1848 6634 1837 6631 1836 6636
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN000
WGCA72 TJSJ 110207 CCA
FFSSJU
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
956 PM AST SAT OCT 10 2009
PRC047-101-110206-
/O.COR.TJSJ.FF.W.0051.000000T0000Z-091011T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COROZAL PR-MOROVIS PR-
956 PM AST SAT OCT 10 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MOROVIS AND COROZAL
MUNICIPALITIES...
NO FLOODING PROBLEMS HAVE BEEN OBSERVED.
LAT...LON 1849 6639 1848 6634 1837 6631 1836 6636
$$
PRC143-145-110300-
/O.COR.TJSJ.FF.W.0051.000000T0000Z-091011T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-VEGA BAJA PR-
956 PM AST SAT OCT 10 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM AST FOR VEGA
BAJA AND VEGA ALTA MUNICIPALITIES...
AT 930 PM AST...A USGS SENSOR AT THE CIBUCO RIVER INDICATED THAT THE
RIVER WAS CRESTING AROUND 13.29 FEET AND FLOOD STAGE IS 15 FEET.
HOWEVER...FLOODING WAS REPORTED ON ROUTES 620 AND 647 IN VEGA ALTA
EARLIER THIS EVENING.
LAT...LON 1849 6639 1848 6634 1837 6631 1836 6636
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN000
WGCA72 TJSJ 110256
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1056 PM AST SAT OCT 10 2009
PRC143-145-110304-
/O.EXP.TJSJ.FF.W.0051.000000T0000Z-091011T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-VEGA BAJA PR-
1056 PM AST SAT OCT 10 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM AST FOR VEGA BAJA
AND VEGA ALTA MUNICIPALITIES...
AT 10:30 PM AST...A USGS SENSOR ON THE CIBUCO RIVER AT VEGA BAJA
INDICATED THAT THE RIVER HAD CRESTED BELOW FLOOD STAGE AND FALLING
RAPIDLY. SINCE NO MORE FLOODING REPORTS HAVE BEEN RECEIVED...THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 1849 6639 1848 6634 1837 6631 1836 6636
$$
ROSA
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 2:19 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 10, 2:19 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 319 PM AST SAT OCT 10 2009 .SYNOPSIS...SURFACE HIGH PRESSURE CENTERED OVER BERMUDA THIS AFTERNOON TO PREVAIL ACROSS THE WESTERN ATLANTIC FOR THE NEXT FEW DAYS. SURFACE TROUGH CROSSING THE MONA CHANNEL AT THIS TIME...TO MOVE AWAY FROM THE LOCAL AREA TONIGHT. && .DISCUSSION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE CENTRAL INTERIOR SECTION OF THE ISLAND FOR THE NEXT FEW HOURS...BEFORE IT DISSIPATES OR MOVES AWAY FROM THIS AREA. AFTERWARD...RELATIVELY DRIER AIR AND STABLE CONDITIONS WILL PREVAIL ACROSS THE LOCAL AREA FOR THE REST OF THE WEEKEND CONTINUING THROUGH THE UPCOMING WEEK. HOWEVER...LOW LEVEL MOISTURE FROM THE NORTHEASTERN CARIBBEAN WILL BE PUSHED TOWARD THE LOCAL ISLANDS UNDER THE INFLUENCE OF A MODERATE EAST NORTHEASTERLY FLOW TO PRODUCE SHOWERS ALONG THE NORTHERN COASTAL AREAS OF THE ISLANDS...MAINLY DURING THE EVENING AND OVERNIGHT HOURS FOR THE NEXT SEVERAL DAYS. AFTERNOON SHOWER ACTIVITY TO CONCENTRATE OVER THE SOUTHWEST PORTION OF THE ISLAND OF PUERTO RICO FOR THE NEXT FEW DAYS. THE USVI TO ENJOY PLEASANT WEATHER CONDITIONS FOR THE NEXT SEVERAL DAYS. && .AVIATION...VFR CONDITIONS ARE EXPECTED ACROSS ALL LOCAL TAF SITES FOR THE NEXT 12 TO 18 HOURS. BRIEF MVFR CONDITIONS ARE POSSIBLE ACROSS TJPS AND TJMZ FROM 19Z TO 22Z THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 77 88 / 10 40 40 40 STT 79 88 78 88 / 0 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 15/17
Hazardous weather outlook, Oct 10, 4:52 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN...UPDATED ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 552 PM AST SAT OCT 10 2009 AMZ710>745-PRZ001>013-110800- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 552 PM AST SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. AMZ715-725-VIZ001-002-110800- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 552 PM AST SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT VOLCANIC ASH EMANATING FROM THE SOUFRIERE HILLS VOLCANO IN MONSERRAT HAS BEEN OBSERVED BY HIGH RESOLUTION SATELLITE IMAGERY MOVING NORTHWESTWARD ON SOUTHEAST WINDS TOWARD ST. CROIX AND ST. THOMAS. VISUAL OBSERVATIONS FROM THE U.S. VIRGIN ISLANDS INDICATE VISIBILITIES BEING REDUCED TO 6 MILES. WINDS ARE EXPECTED TO CHANGE MORE TOWARD THE EAST LATER TONIGHT WHICH SHOULD DISPERSE THE ASH MORE TOWARD THE SOUTH AND KEEP IT AWAY FROM THE ISLANDS. PEOPLE WITH RESPIRATORY PROBLEMS ARE ADVISED TO SPEND LESS TIME OUTDOORS. ANOTHER UPDATE WILL BE ISSUED ON THIS EVENT IF CONDITIONS WARRANT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 7:45 PM CDT | Areal Flood Advisory | JSJ | 54 min | |
| Oct 10, 1:57 PM CDT | Areal Flood Advisory | JSJ | 116 min | |
| Oct 10, 2:41 PM CDT | Flash Flood Warning | JSJ | 70 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.